Economics at your fingertips  

Arrow's Theorem for Economic Domains and Edgeworth Hyperboxes

Georges Bordes, Donald E Campbell and Michel Le Breton ()

International Economic Review, 1995, vol. 36, issue 2, 441-54

Abstract: Kenneth J. Arrow's theorem holds when the set of alternatives is an Edgeworth hyperbox and the individuals have classical economic preferences over their consumption sets. (Free disposability is not assumed.) By classical individual preferences the authors mean preorders satisfying continuity, strict convexity, strict monotonicity, and selfishness. A minor, but noteworthy, accomplishment is the development of a general technique for extending two-commodity impossibility theorems to the general m-commodity counterpart. Copyright 1995 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (10) Track citations by RSS feed

Downloads: (external link) ... 0.CO%3B2-4&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0020-6598

Access Statistics for this article

International Economic Review is currently edited by Harold L. Cole

More articles in International Economic Review from Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297. Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and ().

Page updated 2021-05-26
Handle: RePEc:ier:iecrev:v:36:y:1995:i:2:p:441-54